Alert archive / Washington / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 36, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 29, 1998, 4:51 PM PDT for Spokane County, Washington. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 1998, 4:51 PM PDT (23:51 UTC)
- Expired
- Jul 29, 1998, 5:20 PM PDT
- In force
- 29 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
County Spokane County, WA
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400 WUUS1 KGEG 292352 RRA SVRGEG WAC063-300020- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 451 PM PDT WED JUL 29 1998 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SPOKANE COUNTY IN EAST CENTRAL WASHINGTON * UNTIL 520 PM PDT * AT 446 PM PDT... SEVERE THUNDERSTORM INDICATED 5 MILES SOUTHEAST OF CHENEY OR 5 MILES WEST OF SPANGLE... BY NATIONAL WEATHER SERVICE DOPPLER RADAR... MOVING NORTH 10 MPH. * THIS STORM WILL PASS JUST TO THE EAST OF CHENEY. LARGE HAIL IS LIKELY WITH THIS STORM. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS JD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:45 PM PDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 29, 1:45 PM PDT, 3 hours 6 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 145 PM PDT WED JUL 29 1998 THE WEAK WAVE IS NOW MOVING INTO SOUTHERN WASHINGTON...AND THE SOUTHERN HALF OF NORTHERN IDAHO. THIS IS NOW PRODUCING SOME THUNDERSTORM ACTIVITY...WHICH WILL BLOSSOM SOMEWHAT AS THE AFTERNOON AND EVENING PROGRESS. THERE WILL LIKELY BE SOME NOCTURNAL THUNDERSTORM ACTIVITY AS WELL. ON THURSDAY...THE EASTERN HALF OF THE COUNTY WARNING AREA (CWA) WILL BE UNDER A NICELY DEVELOPED THERMAL LOW. BETWEEN NOW AND THURSDAY AFTERNOON...ADDITIONAL MOISTURE WILL BE ADVECTED TO THIS REGION BETWEEN 5 AND 7 G/KG. THERE WILL ALSO BE SOME MODERATE FORCING AS WELL. THE BUFR SOUNDINGS INDICATE THAT MOST OF THE MOISTURE WILL BE CONFINED TO A FAIRLY ELEVATED LAYER...INDICATING THE POTENTIAL FOR MICROBURST WINDS (AS MENTIONED BY KBOI)...AND DRY LIGHTNING. FIRE WEATHER FORECASTER HAS ISSUED A FIRE WEATHER WATCH VALID THROUGH THURSDAY AFTERNOON FOR ALL SPOKANE FIRE WEATHER DISTRICTS. DOESNT APPEAR THAT THIS WILL BE A SEVERE WEATHER OUTBREAK...BUT THERE WILL CERTAINLY BE SOME STRONG ACTIVITY. THURSDAY NIGHT...SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE EASTERN THIRD OF THE CWA...AND SLOWLY DISSIPATE BY MIDNIGHT. AGAIN...SOME OF THESE STORMS MAY BE STRONG. ON FRIDAY...THE APPROACHING EASTERN PACIFIC TROUGH...WILL FORCE MOST OF THE HOTTEST AIR EAST OF THE CWA. THIS SHOULD GIVE THE AREA SOME RELIEF FROM THE HOT WEATHER. THERE MAY BE SOME ISOLATED MOUNTAIN SHOWER/THUNDERSTORM ACTIVITY ON FRIDAY AFTERNOON. JFOX/DRIFE ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 070/095/066/087 3441 CQV 065/096/063/089 2441 S86 063/092/059/086 2441 COE 065/092/061/086 3441 WWP 065/091/059/086 3441 LWS 071/096/067/089 3441 MOS 069/094/066/088 .GEG...NONE.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:22 PM PDT | Flash Flood Warning | OTX | Lincoln, Spokane, Whitman | 118 min |
Nearby
Severe Thunderstorm Warnings in Washington, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.